Discussions By Condition: I cannot get a diagnosis.


Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Anonymous
  • April 29, 2010
  • 10:55 AM

I am 41yo with a history of hypothyroidism for 12 years. Up until recently, I had been on 300mcg of Synthroid a day for approximately 3 years. A few months ago, I started seeing a significant weight gain (30 lbs in past 6 months), even with healthy eating and exercise. I also started having some mild headaches and blurry vision. I saw my eye doctor and wound up in glasses, but this did not seem to help very much. I went to my GP with symptoms in hand and blood tests done. Basically, high TSH, normal T3 and T4. Her main concern though was for my blood pressure. I have normally run 90/50 my entire life and multiple readings showed 140/90 to 150/100. Needless to say, she freaked me out by blaming my thyroid medication and mentioning the word stroke. I was ordered to record my BP's for a week and call her back with the readings. She redrew my thyroid panel that day and promised she would call with the results within two days. I called her three days later for the results and did not get any response from her. I called in my BP readings a week later and still no response. They continued to be high. I pretty much cussed out the office staff and found a new doctor. In the meantime, I stopped (cold turkey) my thyroid medication. After, three weeks my BP continues to be high and I have been put on BP medicine. My TSH, T3 and T4 have plummeted and I have started back (two weeks ago) on Synthroid 50mcg a day. I am due for repeat labs in two more weeks.

However, with all that said, my thyroid symptoms are getting worse....hair loss, incapacitating fatigue ( I fell asleep on the toilet yesterday! and am now afraid to drive), dry everything, achy, low HR (58) and respirations (12), a desperate need to yawn all of the time, and a low body temperature (97.3....I'm freezing all of the time!), swelling ankles, and a generally dazed and confused demeanor.

I don't know whether I should hassle my doctor about getting my labwork done earlier or if I should wait for the medication to get well into my system for a month. I am convinced that having been on 300mcg a day and now only 50mcg a day, that I will have to increase. I am confused about any link between hypothyroidism and hypertension. My BP has come down with the medicine, but I don't understand why 6 months ago it was low and all of a sudden it's high.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?